Alert archive / Florida / Flash Flood Warnings in 2016
Flash Flood Warning 12, NWS Tallahassee, FL
NWS Tallahassee, FL issued this flash flood warning at Jun 6, 2016, 1:07 PM CDT for Bay County, Florida. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2016, 1:07 PM CDT (18:07 UTC)
- Expired
- Jun 6, 2016, 4:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- None
County Bay County, FL
The radar
The Eglin Afb radar (KEVX), 52 km from the middle of the area, began a volume at 18:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.1 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 900 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 510 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
650
WGUS52 KTAE 061807
FFWTAE
FLC005-062100-
/O.NEW.KTAE.FF.W.0012.160606T1807Z-160606T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
107 PM CDT MON JUN 6 2016
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN BAY COUNTY IN THE PANHANDLE OF FLORIDA...
* UNTIL 400 PM CDT
* AT 106 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. FIVE TO EIGHT INCHES OF RAIN
HAVE FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
PANAMA CITY...LYNN HAVEN...CALLAWAY...SPRINGFIELD...MEXICO BEACH...
HILAND PARK...TYNDALL AIR FORCE BASE...PARKER...BAYOU GEORGE...NIXON...
MILLVILLE...CAMP FLOWERS...RECOTA BEACH...SOUTHPORT...COLLEGE STATION...
BAY HARBOR...DAVIS BEACH...BAYHEAD...BRANNONVILLE AND WETAPPO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3007 8568 3028 8566 3037 8549 3046 8548
3046 8539 2988 8540
$$
11-MOOREWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Jun 6, 4:48 AM CDT, 8 hours 19 minutes earlier.
Area forecast discussion, Jun 6, 4:48 AM CDT, 8 hours 19 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
548 AM EDT MON JUN 6 2016
...Tropical Storm Colin to Bring Impacts to the Area Today and
This Evening...
.DISCUSSION...
[UPDATED ON 5 AM ADVISORY CYCLE] Tropical Storm Colin formed
yesterday over the southern Gulf of Mexico, and per NHC became
the earliest 3rd tropical storm of the season in the Atlantic
basin records. We have updated the discussion below based on the
latest information, and it will be focused on the main impacts and
key messages associated with Colin in our local area. For more
detailed information, please see the HLSTAE or TCVTAE products.
***** KEY MESSAGES *****
1. The primary impacts in our area are expected to be related
to flooding, both due to localized heavy rainfall and storm
surge along the Apalachee Bay coastline. Any tropical storm
force winds should be largely confined to the Gulf of Mexico
and immediate coastal land locations.
2. Isolated very high rainfall totals - over 6 inches in a
relatively short period of time - may lead to localized
flash flooding, particularly in urban areas. It is difficult
to pinpoint the exact areas this would occur, but the best
chances will be in our Florida and Georgia zones.
3. Several feet of storm surge inundation is expected along
parts of the Apalachee Bay coastline on Monday afternoon
during the high tide cycle. Interests along Apalachee Bay,
especially on Wakulla, Jefferson, Taylor, and Dixie County
coasts, should prepare for inundation on the higher end of
current forecasts (3-4 feet).
***** FORECAST ANALYSIS *****
Colin remains a sheared and highly asymmetric system, with the
vast majority of the wind and rainfall situated in the eastern
semicircle. These situations can lead to greater forecast track
uncertainty (even if the model guidance is tightly clustered), as
low-level centers can reform underneath larger convective bursts.
The 5 AM NHC discussion noted that two different low-level centers
had recently been sampled by Hurricane Hunters aircraft.
The main change with this advisory cycle was to expand the Flood
Watch to the north and west of the existing area. Latest radar
loops show a band of enhanced rainfall rates already developing
from Panama City, to Bainbridge, to Tifton. Some model guidance
shows a band of heavy rain in this same corridor today, and out of
deference to those solutions (and the current radar trends), the
Flood Watch was expanded. High resolution models continue to
depict hourly rainfall rates peaking at 2-4"/hr in areas of slow-
moving or training convection later today. Several observation
sites this morning have already picked up around 0.4" rain in only
10-15 minutes with some of the first rain bands. The 06Z
Tallahassee sounding had a PWAT of 2.25" and a very high freezing
level of 16kft, suggesting very efficient warm rain processes will
be common today (and have already been observed). Given all of
this, locally very heavy rainfall and flash flooding continues to
be our primary concern related to TS Colin.
The storm surge flooding and tornado threats could be augmented by
the eventual track of the center of Colin. A track further to the
north and west of the NHC official forecast could yield a greater
tornado threat over the Florida Big Bend, as well as storm surge
inundation closer to the higher end of forecasts (around 4 feet).
Given the uncertainty in just how the low-level wind fields will
evolve, interests along the Apalachee Bay coastline should
prepare for the possibility of 3-4 feet of inundation due to storm
surge around the afternoon high tide cycle.
&&
.MARINE...
[NO CHANGES] Hazardous marine conditions should quickly develop
within a few hours of sunrise, and gradually worsen until the
center of Colin approaches later in the afternoon. The strongest
sustained winds in our marine areas are in the 40-45 knot range
with higher gusts, and seas peak around 10-15 feet.
&&
.AVIATION [Through 06Z Tuesday]...
[NO CHANGES] Bands of scattered heavy showers will fill in
through the AM hours with more widespread heavy rain expected
through the day. In heavier showers, IFR to LIFR visibilities
should be expected under MVFR ceilings. Gusty winds associated
with TS Colin will be most likely over our southeastern most
terminals (TLH and VLD) and should be in the 20 to 25 knot range
later this afternoon. Rain will taper off gradually from west to
east starting late this afternoon, possibly clearing all of our
terminals to the east just before the end of the TAF.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 79 72 92 70 94 / 100 70 20 0 0
Panama City 84 75 87 75 85 / 80 40 10 0 0
Dothan 82 70 90 68 89 / 80 30 10 0 0
Albany 79 71 91 68 89 / 80 60 10 0 0
Valdosta 79 72 89 68 91 / 100 90 20 0 0
Cross City 80 74 89 72 92 / 100 90 30 10 10
Apalachicola 81 74 88 74 88 / 100 60 20 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch through late tonight for Calhoun-Central Walton-
Coastal Bay-Coastal Dixie-Coastal Franklin-Coastal Gulf-
Coastal Jefferson-Coastal Taylor-Coastal Wakulla-Gadsden-
Inland Bay-Inland Dixie-Inland Franklin-Inland Gulf-Inland
Jefferson-Inland Taylor-Inland Wakulla-Jackson-Lafayette-
Leon-Liberty-Madison-South Walton-Washington.
Tropical Storm Warning for Coastal Dixie-Coastal Franklin-
Coastal Jefferson-Coastal Taylor-Coastal Wakulla-Inland
Dixie-Inland Franklin-Inland Taylor-Inland Wakulla-
Lafayette.
High Rip Current Risk through Tuesday morning for Coastal Bay-
Coastal Gulf-South Walton.
High Surf Advisory until 8 AM EDT /7 AM CDT/ Tuesday for Coastal
Bay-South Walton.
GA...Flood Watch through late tonight for Baker-Ben Hill-Berrien-
Brooks-Colquitt-Cook-Decatur-Dougherty-Grady-Irwin-Lanier-
Lowndes-Miller-Mitchell-Seminole-Thomas-Tift-Turner-Worth.
AL...None.
GM...Tropical Storm Warning for All Zones.
&&
LAMERS/HARRIGANIn the hours before
Local storm report, Jun 6, 11:31 AM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1231 PM EDT MON JUN 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1228 PM HEAVY RAIN 5 E TALLAHASSEE 30.44N 84.20W
06/06/2016 M0.00 INCH LEON FL PUBLIC
FORMER NWS EMPLOYEE MEASURED 6.35 INCHES STORM TOTAL AND
5.2 INCHES SINCE 7AM.
&&
CAMPLocal storm report, Jun 6, 11:53 AM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1253 PM EDT MON JUN 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM HEAVY RAIN 5 SE TALLAHASSEE 30.39N 84.22W
06/06/2016 M0.00 INCH LEON FL COCORAHS
FORMER NWS EMPLOYEE REPORTS 3.86 INCHES OVER THE PAST 4
HOURS.
&&
CAMPLocal storm report, Jun 6, 12:12 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
112 PM EDT MON JUN 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM FLASH FLOOD 4 E TALLAHASSEE 30.44N 84.21W
06/06/2016 LEON FL COUNTY OFFICIAL
WEEMS ROAD CLOSED DUE TO HIGH WATER.
&&
CAMPLocal storm report, Jun 6, 12:45 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
145 PM EDT MON JUN 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0144 PM HEAVY RAIN 3 NE TALLAHASSEE COML A 30.47N 84.24W
06/06/2016 M5.00 INCH LEON FL AMATEUR RADIO
5 INCHES NEAR CENTERVILLE AND CAPITAL CIRCLE NE
&&
EWESTONLocal storm report, Jun 6, 12:51 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
151 PM EDT MON JUN 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0144 PM FLOOD 1 WNW CENTERVILLE 30.56N 84.19W
06/06/2016 LEON FL PUBLIC
REPORT OF CREEK OVERFLOWING FROM MPING.
&&
EWESTONThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 8:56 PM CDT | Flood Watch | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 9 more | 27 hr |
| Jun 6, 12:56 AM CDT | High Surf Advisory | TAE | Bay, Gulf, Walton | 24 hr |
| Jun 6, 8:00 AM CDT | Special Marine Warning | TAE | 45 min | |
| Jun 6, 9:12 AM CDT | Special Marine Warning | TAE | 48 min | |
| Jun 6, 9:19 AM CDT | Flash Flood Warning | TAE | Jefferson, Leon, Wakulla | 3 hr |
| Jun 6, 9:59 AM CDT | River Flood Warning | TAE | Dixie, Levy | 27 hr |
| Jun 6, 10:17 AM CDT | Flash Flood Warning | TAE | Bay | 3 hr |
| Jun 6, 12:05 PM CDT | Flash Flood Warning | TAE | Gadsden, Jefferson, Leon, Taylor, Wakulla | 3 hr |
| Jun 6, 1:58 PM CDT | River Flood Warning | TAE | Wakulla | 4 days |
| Jun 6, 2:52 PM CDT | Areal Flood Warning | TAE | Gadsden, Jefferson, Leon, Taylor, Wakulla | 3 hr |
| Jun 6, 3:52 PM CDT | Areal Flood Warning | TAE | Bay | 3 hr |
| Jun 6, 5:22 PM CDT | Small Craft Advisory | TAE | 17 hr |
Nearby
Flash Flood Warnings in Florida, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.